Alert archive / California / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 10, 2014, 3:43 PM PDT for Plumas County, Sierra County, California. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2014, 3:43 PM PDT (22:43 UTC)
- Expired
- Aug 10, 2014, 4:30 PM PDT
- In force
- 47 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Plumas County, CA, Sierra County, CA
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:01 PM PDT | HAIL 0.5 | 3 W Loyalton, CA | COVERED HIGHWAY 49 1 INCH DEEP |
| Aug 10, 4:16 PM PDT | HAIL 0.25 | Sierraville, CA | CALIFORNIA HIGHWAY PATROL REPORTED A VEHICLE SPUN OUT ON HAIL AT THE INTERSECTION OF HIGHWAY 89 AND 49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS55 KREV 102243
SVRREV
CAC063-091-102330-
/O.NEW.KREV.SV.W.0029.140810T2243Z-140810T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
343 PM PDT SUN AUG 10 2014
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PLUMAS COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE CITY OF BECKWOURTH...
NORTH CENTRAL SIERRA COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE CITY OF SIERRAVILLE...
* UNTIL 430 PM PDT
* AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
NORTHEAST OF SATTLEY...OR 4 MILES NORTH OF SIERRAVILLE...AND MOVING
NORTHWEST AT 15 MPH.
* LOCATIONS AFFECTED INCLUDE...BECKWOURTH...CALPINE...SATTLEY...
SIERRAVILLE AND YUBA PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. SEEK SHELTER
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM IS ALSO CAPABLE OF PRODUCING HEAVY RAINFALL. WATCH FOR
PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING
HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR
HEADLIGHTS.
LAT...LON 3983 12064 3992 12037 3962 12024 3955 12044
3958 12047 3960 12046 3963 12050
TIME...MOT...LOC 2243Z 150DEG 15KT 3967 12040
$$2 follow-up statements
979
WWUS55 KREV 102306
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
406 PM PDT SUN AUG 10 2014
CAC063-091-102330-
/O.CON.KREV.SV.W.0029.000000T0000Z-140810T2330Z/
SIERRA CA-PLUMAS CA-
406 PM PDT SUN AUG 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT
FOR SOUTHEASTERN PLUMAS AND NORTH CENTRAL SIERRA COUNTIES...
AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CALPINE...OR NEAR SIERRAVILLE...MOVING NORTHWEST AT 10
MPH. ANOTHER STORM IS LOCATED JUST WEST OF LOYALTON THAT HAS
PRODUCED SMALL HAIL AS WELL.
* LOCATIONS AFFECTED INCLUDE...BECKWOURTH...PORTOLA...CALPINE...
SATTLEY...SIERRAVILLE AND YUBA PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAINFALL. WATCH FOR
PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN WHEN
ENCOUNTERING HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN
ON THEIR HEADLIGHTS.
&&
LAT...LON 3983 12064 3992 12037 3962 12024 3955 12044
3958 12047 3960 12046 3963 12050
TIME...MOT...LOC 2306Z 149DEG 7KT 3966 12038
$$809
WWUS55 KREV 102327
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
427 PM PDT SUN AUG 10 2014
CAC063-091-102336-
/O.EXP.KREV.SV.W.0029.000000T0000Z-140810T2330Z/
SIERRA CA-PLUMAS CA-
427 PM PDT SUN AUG 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLUMAS AND NORTH
CENTRAL SIERRA COUNTIES WILL EXPIRE AT 430 PM PDT...
THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH THIS
EVENING...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND
BRIEF HEAVY RAINS.
LAT...LON 3983 12064 3992 12037 3962 12024 3955 12044
3958 12047 3960 12046 3963 12050
TIME...MOT...LOC 2326Z 149DEG 7KT 3969 12041
$$
DJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:20 PM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 10, 1:20 PM PDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 120 PM PDT SUN AUG 10 2014 .SYNOPSIS... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. STORMS THIS AFTERNOON MAY PRODUCE LOCALLY HEAVY RAINFALL AS CELLS TRAIN. THERE IS ALSO A CHANCE FOR A FEW STORMS OVERNIGHT TONIGHT AND MONDAY NIGHT WITH THE POTENTIAL FOR SOME DRY LIGHTNING. THE STRONGEST STORMS COULD BE MONDAY, WITH STRONG GUSTY WINDS AND LARGE HAIL POSSIBLE. DRIER AIR MOVES INTO THE REGION BY MIDWEEK. && .SHORT TERM... NO MAJOR CHANGES WERE MADE, JUST ADJUSTMENTS TO THUNDERSTORM COVERAGE AND SOME TIMING BASED ON CURRENT MODEL TRENDS. A CLOSED LOW PRESSURE REMAINS OVER THE CALIFORNIA COAST PROVIDING AMPLE INSTABILITY FOR THE REGION. A JET STREAK IS MOVING INTO ITS BASE CAUSING IT TO RETROGRADE WESTWARD JUST OFF THE CALIFORNIA COAST. THIS IMPLIES THAT MOST OF THIS AFTERNOON'S ACTIVITY WILL BE LIMITED PRIMARILY TO AND NEAR THE SIERRA. CURRENT RADAR VERIFIES THIS SHOWING EARLY DEVELOPMENT OF CELLS FROM NORTHERN MONO THROUGH WESTERN LASSEN COUNTY. THERE ARE SOME CONCERNS ABOUT TRAINING CELLS AND THE POTENTIAL FOR PERIODS OF HEAVY RAIN THIS AFTERNOON AND EVENING. SOME ADDITIONAL CELLS WILL LIKELY FORM IN EASTERN PERSHING/CHURCHILL COUNTIES WHERE HEATING WILL BE THE STRONGER FORCING MECHANISM LATER THIS AFTERNOON. AS THE JET STREAK ROUNDS THE BASE TONIGHT AND BEGINS TO LIFT NORTHEASTWARD, THE POTENTIAL FOR NOCTURNAL AND EARLY MORNING THUNDERSTORMS INCREASES. TIMING OF THIS FEATURE PLACES THE BEST UPPER LEVEL SUPPORT ALONG AND NORTH OF A SUSANVILLE TO GERLACH LINE EARLY TOMORROW MORNING FROM AROUND 09Z TO 18Z. THEREFORE, INCREASED COVERAGE TO SCATTERED BY 15Z NORTH OF THE DEMARCATION LINE. BY MONDAY AFTERNOON, THE LOW WILL MOVE INTO A MORE FAVORABLE POSITION TO INCREASE INSTABILITY AND STEEPEN LAPSE RATES FURTHER. SCATTERED THUNDERSTORMS WILL FORM FIRST ALONG THE SIERRA THEN INTO THE BASIN THROUGH THE AFTERNOON. ANVIL CLOUD COVER WILL LIKELY DELAY THE GREAT BASIN THUNDERSTORMS UNTIL A LITTLE LATER IN THE AFTERNOON WHEN SURFACE BASED INSTABILITY MAXIMIZES. FORECASTED SOUNDINGS SUGGEST THAT THERE WILL BE A FEW SEVERE CELLS. MODERATELY STRONG UNIDIRECTIONAL FLOW WILL ALLOW FOR SOME GUSTY WINDS OUT OF THESE CELLS. THE STRONGEST CELLS WILL PRIMARILY BE NORTH OF INTERSTATE 80 WHERE BULK SHEAR VECTORS ARE LARGEST. HOWEVER, MORE ISOLATED SEVERE CELLS WILL BE POSSIBLE SOUTH OF INTERSTATE 80 AS WELL. CONSIDERING THE AMOUNT OF SHEAR AND INSTABILITY, SEVERE HAIL AROUND 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THESE STORMS. THUNDERSTORMS CARRY OVERNIGHT INTO TUESDAY AS WELL AS THE LOW BEGINS TO INCREASE IN TRANSLATIONAL SPEED BEING PICKED UP BY FASTER FLOW ALOFT. THERE ARE SOME TIMING VARIANCES AMONGST DETERMINISTIC MODELS. WILL FAVOR A BLEND OF THE NAM, EC, AND TO A LESSER EXTENT THE GFS WHICH IS AN OUTLIER. THE GFS SHOWS THE FASTEST PROGRESSION OF THE EXITING TROUGH WHILE THE NAM IS THE SLOWEST AND WETTEST. TRIMMED PRECIPITATION CHANCES OUT OF THE SIERRA LATE TUESDAY AFTERNOON THEN OUT INTO EASTERN NEVADA AND IDAHO BY 06Z TUESDAY EVENING. BOYD .LONG TERM...WEDNESDAY THROUGH SUNDAY... FEW CHANGES WERE MADE TO THE ONGOING FORECAST. SECONDARY SHORTWAVE DROPPING DOWN THE BACK SIDE OF TUESDAY'S EXITING TROUGH WILL FORM ANOTHER LOW OVER THE PACIFIC NORTHWEST COAST BY WEDNESDAY MORNING. THIS FEATURE WILL SLOWLY TRACK EAST ACROSS IDAHO AND ACROSS MONTANA INTO THE END OF THE WEEK. THE MOISTURE ASSOCIATED WITH THE LOW WILL REMAIN NORTH OF THE CA/NV/OR BORDER WITH A DRY WESTERLY FLOW RESULTING ACROSS NORTHERN CA/NV. THE MAIN IMPACT OF THIS LOW WILL BE COOLER TEMPERATURES, WITH HIGHS RUNNING ABOUT 5-7 DEGREES BELOW NORMAL WEDNESDAY AND THURSDAY. THE DRY AIRMASS WILL ALSO ALLOW FOR DECENT RADIATIONAL COOLING WITH CHILLY MORNINGS IN VALLEYS. TYPICAL AFTERNOON ZEPHYR BREEZES WITH WINDS GUSTING 25 TO 35 MPH CAN BE EXPECTED WEDNESDAY AND THURSDAY AFTERNOONS. FORECAST WILL REMAIN DRY FOR THE WEEKEND WITH TEMPERATURES GRADUALLY WARMING TO NEAR NORMAL AND LIGHT WINDS. FORECAST MODELS ARE BEGINNING TO HINT AT A TROUGH DEVELOPING ALONG THE WEST COAST BY SUNDAY, WHICH COULD POTENTIALLY BRING MOISTURE BACK INTO THE REGION, BUT WILL LEAVE THE FORECAST DRY FOR NOW DUE TO THE UNCERTAINTY. DJ && .AVIATION... ISOLATED-SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON ALONG THE EASTERN SIERRA WITH THE MOST CONCENTRATED AREA OF STORMS NEAR AND WEST OF THE HIGHWAY 395 CORRIDOR AS FLOW ALOFT WILL BE MORE SOUTHEAST AND LESS FAVORABLE FOR STORM PUSH OFF INTO WESTERN NV. THERE IS A 30-40 PERCENT CHANCE OF THUNDERSTORMS THIS AFTERNOON AT ALL AREA TERMINALS. SMALL HAIL, HEAVY RAIN, AND GUSTY ERRATIC WINDS UP TO 30 KTS (SIERRA TAF SITES)/ 40 KTS (WESTERN NV TAF SITES) ARE POSSIBLE WITH STRONGER STORMS. NOCTURNAL STORMS MAY LINGER THROUGH EARLY MONDAY MORNING NORTH AND WEST OF A KTRK-KLOL LINE. MONDAY WILL BRING ANOTHER ROUND OF STORMS, WITH STRONGER STORMS EXPECTED. MONDAY AFTERNOON COULD POSSIBLY BRING ERRATIC OUTFLOW WINDS OVER 50 KTS AND HAIL UP TO AN INCH. IN ADDITION, HEAVY RAIN WILL CAUSE LOWERING CIGS/VIS. DJ/HOHMANN && .FIRE WEATHER... ...ELEVATED NOCTURNAL THUNDERSTORMS POSSIBLE TONIGHT ACROSS NORTHEASTERN CALIFORNIA AND FAR NORTHWESTERN NEVADA... UPPER LEVEL LOW PRESSURE OFF THE CA COAST NORTH OF SF BAY IS STILL FORECAST TO MOVE WEST SLIGHTLY TONIGHT THEN BEGIN TO MOVE INTO CA MONDAY NIGHT AND ACROSS THE REGION TUESDAY. THIS LOW SHOULD PRODUCE INCREASED INSTABILITY ACROSS THE FORECAST AREA STARTING TONIGHT. POTENTIAL FIRE WEATHER IMPACTS INCLUDE THE POSSIBILITY OF DRY LIGHTNING LIGHTNING AND GUSTY OUTFLOW MONDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. STORM MOTIONS WILL BE FAIRLY SLOW SOUTH OF INTERSTATE 80...BUT NORTH OF THE INTERSTATE THE STORMS SHOULD BE MOVING FASTER...LIMITING THE CHANCES FOR WETTING RAINS. AS THE LOW EDGES CLOSER TO THE REGION LATE TONIGHT...AN UPPER OF UPPER LEVEL FORCING AND INCREASED MID LEVEL INSTABILITY WILL DEVELOP NORTH OF THE TAHOE BASIN. THIS INSTABILITY COULD LEAD TO ELEVATED CONVECTION AND DRY LIGHTNING STRIKES FOR PARTS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. RECENT RAINS HAVE LEFT SOME FUELS IN THIS AREA WETTER THAN AVERAGE FOR MID AUGUST. THIS MAY LIMIT THE POSSIBILITY OF SIGNIFICANT NEW FIRE STARTS OVER MOST OF THIS AREA. THE AREA NORTH OF A LINE FROM SUSANVILLE TO GERLACH HAS SEEN LESS RAIN OVERALL...SO THAT AREA COULD BE VULNERABLE. THE UPPER LOW'S POSITION IS IMPORTANT AS WELL. IF IT REMAINS TOO FAR WEST MOST OF THE ACTIVITY WILL SHIFT WEST OF OUR FORECAST AREA. BASED ON ALL OF THESE FACTORS OUR CONFIDENCE REMAINS FAIRLY LOW THAT WE WILL SEE A SIGNIFICANT NUMBER OF NEW FIRE STARTS EVEN IF LIGHTNING STRIKES ARE INCREASED. THUS WE WILL OPT TO HEADLINE THE FIRE WEATHER FORECAST FOR THE POSSIBILITY OF ELEVATED CONVECTION AND DRY STRIKES...BUT WILL NOT ISSUE A RED FLAG WARNING. FAIRLY WIDESPREAD CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AND TUESDAY AS THE LOW SLOWLY MOVES EAST ACROSS THE EASTERN SIERRA AND WESTERN NEVADA. STRONGER THUNDERSTORMS ARE POSSIBLE FOR MONDAY WITH HEAVY RAIN...HAIL...AND STRONG ERRATIC WIND GUSTS. THERE WILL BE LIMITED POTENTIAL FOR NEW FIRE STARTS ON MONDAY AND TUESDAY AS STORMS ARE EXPECTED TO PRODUCE WETTING RAINS...EVEN WITH INCREASED STORM MOTIONS. WEISHAHN/MLF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 10, 3:06 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 306 PM PDT SUN AUG 10 2014 CAZ071-102230- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 306 PM PDT SUN AUG 10 2014 ...STRONG THUNDERSTORM CROSSING HIGHWAY 49 BETWEEN SIERRAVILLE AND LOYALTON... AT 304 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SIERRAVILLE...AND MOVING NORTH AT 10 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN...PENNY SIZE HAIL...AND GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 330 PM PDT INCLUDE...BECKWOURTH... PORTOLA...LOYALTON...SIERRAVILLE...BECKWOURTH-NERVINO AIRPORT AND CA 49 AT SIERRA-PLUMAS CO LINE. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. && LAT...LON 3981 12049 3987 12020 3959 12015 3954 12037 TIME...MOT...LOC 2206Z 166DEG 10KT 3965 12029 DJ
Special weather statement, Aug 10, 3:17 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT SUN AUG 10 2014
CAZ072-NVZ002-102315-
GREATER LAKE TAHOE AREA-
317 PM PDT SUN AUG 10 2014
...THUNDERSTORM WITH WINDS AND HAIL FOR LAKE TAHOE...
AT 306 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER THE SOUTH END OF LAKE TAHOE...OR NEAR
SOUTH LAKE TAHOE...AND MOVING NORTHWEST AT 15 MPH.
OCCASIONAL LIGHTNING...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS
TO 50 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 415 PM PDT INCLUDE...LAKE
TAHOE...ZEPHYR COVE... CARNELIAN BAY...DOLLAR POINT...MEEKS
BAY...SOUTH LAKE TAHOE AND SUGAR PINE POINT S.
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.
&&
LAT...LON 3899 12011 3912 12018 3926 12007 3910 11994
3896 11993 3891 12002
TIME...MOT...LOC 2216Z 142DEG 14KT 3901 12002
BOYDSpecial weather statement, Aug 10, 3:19 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 319 PM PDT SUN AUG 10 2014 CAZ071-102300- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 319 PM PDT SUN AUG 10 2014 ...STRONG THUNDERSTORM SOUTH OF SUSANVILLE... AT 312 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANTELOPE LAKE...OR 24 MILES WEST OF HERLONG...AND MOVING NORTHWEST AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 400 PM PDT INCLUDE...FREDONYER PASS... SUSANVILLE...ANTELOPE LAKE...JANESVILLE...JUNCTION CA 36 AND CA 44 AND LONE ROCK CAMPGROUND. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR THUNDERSTORMS. && LAT...LON 4033 12093 4048 12067 4018 12043 4010 12063 TIME...MOT...LOC 2218Z 143DEG 11KT 4020 12059
Special weather statement, Aug 10, 3:30 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 330 PM PDT SUN AUG 10 2014 CAZ071-102330- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 330 PM PDT SUN AUG 10 2014 ...STRONG THUNDERSTORM OVER EAGLE LAKE... AT 324 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER EAGLE LAKE...AND MOVING NORTHWEST AT 15 MPH. OCCASIONAL LIGHTNING...SMALL HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 430 PM PDT INCLUDE...EAGLE LAKE... SPAULDING AND JUNCTION CA 139 AND CA 513. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 4084 12103 4098 12077 4069 12058 4059 12073 TIME...MOT...LOC 2230Z 143DEG 13KT 4071 12073 BOYD
Special weather statement, Aug 10, 3:40 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
340 PM PDT SUN AUG 10 2014
CAZ071-102315-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
340 PM PDT SUN AUG 10 2014
...STRONG THUNDERSTORMS MOVING TOWARD HIGHWAY 70 AND LAKE DAVIS...
AT 330 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
VINTON TO SIERRAVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF CHILCOOT TO SIERRAVILLE...AND MOVING NORTHWEST AT 15
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THESE STORMS.
* LOCATIONS AFFECTED THROUGH 415 PM PDT INCLUDE...BECKWOURTH...
BLAIRSDEN...GRAEAGLE...LAKE DAVIS...PORTOLA AND VINTON.
* THE STORMS WILL CROSS HIGHWAY 70 BETWEEN BECKWOURTH AND JUST EAST
OF PORTOLA. STRONG CROSSWINDS WILL BE POSSIBLE ON THE HIGHWAY
ALONG WITH PONDING OF WATER WHICH COULD CAUSE A VEHICLE TO
HYDROPLANE.
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.
&&
LAT...LON 4003 12032 3969 12009 3949 12043 3951 12045
3960 12047 3963 12054 3983 12067
TIME...MOT...LOC 2237Z 152DEG 11KT 3972 12023 3962 12040The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:06 PM PDT | Special Weather Statement | REV | Sierra | 24 min |
| Aug 10, 3:19 PM PDT | Special Weather Statement | REV | Plumas | 41 min |
| Aug 10, 3:30 PM PDT | Special Weather Statement | REV | Lassen | 60 min |
| Aug 10, 3:40 PM PDT | Special Weather Statement | REV | Sierra | 35 min |
| Aug 10, 3:49 PM PDT | Severe Thunderstorm Warning | REV | El Dorado, Placer | 56 min |
| Aug 10, 4:11 PM PDT | Special Weather Statement | REV | Sierra | 64 min |
Nearby
Severe Thunderstorm Warnings in California, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.